Champix is making me ANGRY

Hi I am new to the site and just found it by accident when looking up on the web for "problems with Champix".

I am on my 4th week of taking Champix and day 19 of not smoking.

In my first 2 weeks i was feeling sick and couldn't sleep not to mention the tearful bouts, then came the bad and weird dreams. All of these have now passed but for the last week i have been so angry for absolutely no reason.

I have read a few posts but can't find that many on the subject of Champix causing anger. I don't want a cigarette and according to research i should have lost the addiction to nicotine in the first three days so now at my 19th day i have come to the conclusion it must be the Champix that are causing this horrendous change in my normally calm, happy-go-lucky :p nature. .........has anyone else had this problem????

People at work are saying I don't seem my usual cheery self, that's putting it mildly.........I don't want to smoke I just don’t know why I am so angry. I didn't have my pill last night as this angry :mad: side of me is really really worrying. I have been told that maybe calming pills might help but i am beginning to feel like a walking medicine cabinet, I've moved from one addiction (nicotine) to another abdication (drugs), see i am so bloody miserable - HELP....................

2 Replies

  • Hi meme1967,

    I am on champix and am on day 70+ of no fags. My experience of it (and remember - we are guinea pigs with this new drug) I turned into a bitch from hell about week 3 or 4 of taking it. The slightest thing and the red mist descended, I'm normally fairly level headed. Then after a week or so, the rages just went and I went back to feeling my old self. No mention of this in the leaflet that came with the pack that you potentially can turn into a physcopathic murderer!

    I'm near the end of the course now and I am so glad I had the opportunity to try this drug. And, no, I dont think you are swapping one addiction for another. Champix is just an aid to help you to stop just like NRT, zyban, hypnosis or anything else.

    Hope this helps - that its not only you. I had few other side effects other than feeling a bit sick for a couple of days and some well twisted dreams. I saw my doctor yesterday about how to come off them and he said although they are non-addictive he would reccommend reducing the dose over a week or so. Dont really think 'they' know really. What I know is that I will never smoke again.

    Good luck, keep going. I'm confident the urge to kill will go soon! If they dont suit you, you are then over the worst withdrawals and potentially could then try other ways to stay stopped?

You may also like...